Possible awful side effect from Botox injections

View previous topic View next topic Go down

Possible awful side effect from Botox injections

Post  KimbaK on Sat 30 Jun 2012, 10:29 pm

Hi all, I have something I wanted to throw out here for discussion. I am 40 years young... I got off the pill in January of this year. I thought I was in premature menopause because I had no period for 6 months after quitting the pill. Then Mother Nature popped in and said, "yeah not happening." So I guess I'm back to hormonal surges and PMS. Mood swings and boy has my metablosim turned in its notice.

What's really freaking me out is that I've developed horrible painful acne. I had very little acne until I was 18 and then it hit with a vengeance just a few weeks before my senior year. I had to see a dermatologist. Over the years it subsided and I got off all the acne meds except the pill.

I had Botox injections several times in 2006 and 2007. I had anywhere between 18-24 injections in my forehead and scalp area as well as along the back of my head and upper neck. I didn't think much of it. It worked maybe the first 2 times and then nothing. I did notice that the places where I had the injections were indented. I think it killed the tissue in those areas. I can feel indentions all along my head at the injection sites. Since I have hair it isn't a big deal. Just weird, you know? No one ever mentioned that the tissue does not regenerate. But as bad as the pain was and still is, I would have done the Botox anyway.

But since about mid-February I have developed horrible cystic acne on my forehead and temples. And unbelievable acne in my scalp. The bumps are red and hard and very, very painful. They do not come to a head. They are so painful that I usually work at them to try to relieve the pain. Sorry if that grosses anyone out, I just want to know if I'm the only one with this issue. I use Proactiv anyway so I just made a point of keeping up with the cleansing routine faithfully twice a day. I only needed it once a day before now, but I now have oilier skin than I used to. And it turns out that dandruff and acne are very similar so Proactiv's dandruff shampoo is effectively treating the scalp bumps.

I guess my point is that the breakouts are only in the places where I had the Botox injected. And the breakouts are different than what I had when I was younger. I haven't had Botox since 2007, but the tissue is still indented at the injection sites. And the acne is very painful in addition to very embarrasing. And... while some women may develop brown patches when first beginning birth control pills, I did not. Mine came when I got off. I have a brown pizza wedge shaped spot on my right cheek and a patch of my left cheek that reminds me of the shape of the state of California. Since I am pale as milk these days, the patches are noticeable. My goofy brother in law even asked me what happened to my face. Really did not need that one. He just speaks before he thinks. Always has. Always will. Thank God for cosmetics!!! Being 40 and heavier and icky skin issues is really wreaking havoc on my self-esteem. Oh and my family thinks I am depressed and spending too much time alone. Uh hello, severe pain means I do not want to talk to anyone!! And if moving around makes it worse, then yeah, call me couch potato and deal with it! And yes, severe pain means larger doses of pain meds.

Please anybody, let me know if any of this sounds familiar. I'm glad there are things that minimize the acne but if this is a side effect than our doctors need to pass this on before we try it. I don't know that it would make any difference, but now that my head hurts worse if I move my eyebrows and make faces because the skin stretches over these miserable red bumps, I would have liked to have known before the doctor stabbed me in the head all those times.

Kimba

P. S. Still waiting on a hearing date for my disability.

KimbaK
Three Star
Three Star

Posts : 150
Points : 260
Join date : 2011-04-26

View user profile

Back to top Go down

Re: Possible awful side effect from Botox injections

Post  milo on Sun 01 Jul 2012, 10:11 am

Sorry to read this. I find it tough to blame the Botox when you are going through so much hormonal changes. The patching on your face leads me to think it hormones. Have you done some good Internet searches? I have heard that later life acne can be more painful and deeper under the skin. Sad
avatar
milo
Admin

Posts : 1001
Points : 1252
Join date : 2009-12-07
Location : Vancouver, Canada

View user profile

Back to top Go down

Re: Possible awful side effect from Botox injections

Post  Cluelesskitty on Sun 01 Jul 2012, 6:22 pm

It may be a coincidence (worst acne in the spots of botox).
Also, although 40 is too young to go through a peri-menopause, some women do start this way earlier
than it normally happens,
in rare instances even women in their 30-ties experience first symptoms of peri-menopause.

It sounds to me like you might be going thru some hormonal imbalance caused by some possible hormonal imbalance alone
and further exacerbated by stopping the Pill. Or it's just from stopping the Pill.

I also worry if once the outbreak happened, if you maybe got the bacteria that should be treated
with a course of antibiotics such as Minocycline since from what you describe you may have pustules?
but I might be mistaken.
Eryhtromycin is also good, most commonly used is tetracycline but I am not fan of it as some people don't respond well to it
and I happen to be that people, lol - but don't judge by me as your response may be different.

Have you been to gine-endocriniologist, and dermatologist?
I myself am quite curious if there is any connection between the Botox and these unfortunate skin problems you seem to be having.

Sorry about that Kim - like the migraines weren't enough! Hope you'll find relief with this soon!

Risa

_________________
I feel sorry for people who don't drink. When they wake up in the morning, that's as good as they're going to feel all day.
Frank Sinatra
avatar
Cluelesskitty
Admin

Posts : 1534
Points : 1963
Join date : 2011-03-18
Location : BC Canada

View user profile

Back to top Go down

Not sure

Post  KimbaK on Sun 01 Jul 2012, 8:58 pm

I honestly don't know what to blame. I know hormones are always an issue, but since the acne is only in the places where I had the Botox shots, it just seems to coincidental. I had the Botox injections in the back of the head and have breakouts in those spots.

I'm going to see a dermatologist soon. Every time I get a handle on the acne it flares up again. So off to the doctor. I will probably get back on the pill, I hate the PMS and mood swings.

I know 40 is early for menopause, I just sometimes wonder with all the havoc the migraines cause, doesn't it stand to reason that they could also induce early menopause? I know I have the white lesions on my brain and worry fairly often it I have liver or kidney damage from all the meds. I have routine bloodwork so I'm okay, but I just feel so old sometimes.

KimbaK
Three Star
Three Star

Posts : 150
Points : 260
Join date : 2011-04-26

View user profile

Back to top Go down

Re: Possible awful side effect from Botox injections

Post  milo on Mon 02 Jul 2012, 11:01 am

Have you been able to find any information about this happening to others?
avatar
milo
Admin

Posts : 1001
Points : 1252
Join date : 2009-12-07
Location : Vancouver, Canada

View user profile

Back to top Go down

Re: Possible awful side effect from Botox injections

Post  Cluelesskitty on Mon 02 Jul 2012, 3:09 pm

I honestly have no idea if Botox can cause acne, but it occurred to me perhaps even if the needle from injections was sterile,
if it may have introduced your own 'acne surface bacteria' by breaking the skin and transferring them into the deeper tissues?
just a shot in the dark...


Risa

_________________
I feel sorry for people who don't drink. When they wake up in the morning, that's as good as they're going to feel all day.
Frank Sinatra
avatar
Cluelesskitty
Admin

Posts : 1534
Points : 1963
Join date : 2011-03-18
Location : BC Canada

View user profile

Back to top Go down

Re: Possible awful side effect from Botox injections

Post  Migrainegirl on Wed 04 Jul 2012, 9:11 pm

I also developed problems with acne in my 40's, even though I did not have much problem with it as a teenager. Welcome to peri-menopause when your hormones are once again screwed up!

Since I did not have Botox in my forehead, I can't say whether there is any relationship with that or not.
I do recommend facials and dermabrasion with a good dermatologist. But mine got mostly better after I started taking the bio-identical progesterone.
avatar
Migrainegirl
Four Star
Four Star

Posts : 331
Points : 377
Join date : 2011-02-13
Location : Arizona

View user profile

Back to top Go down

Re: Possible awful side effect from Botox injections

Post  Sponsored content


Sponsored content


Back to top Go down

View previous topic View next topic Back to top

- Similar topics

 
Permissions in this forum:
You cannot reply to topics in this forum